Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 29, 2010, 1:09 PM CDT for Coffee County, Alabama. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2010, 1:09 PM CDT (18:09 UTC)
- Expired
- May 29, 2010, 2:30 PM CDT
- In force
- 81 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882
WGUS52 KTAE 291809
FFWTAE
ALC031-291930-
/O.NEW.KTAE.FF.W.0005.100529T1809Z-100529T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM CDT SAT MAY 29 2010
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 230 PM CDT
* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATES UP TO 4 INCHES OF RAINFALL HAS
ALREADY OCCURRED...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWBY AND
JACK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3154 8619 3154 8616 3162 8615 3163 8614
3163 8590 3146 8597 3137 8619 3137 8620
3153 8620
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:38 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 29, 8:38 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 AM EDT SAT MAY 29 2010 .DISCUSSION...THE CURRENT FORECAST LOOKS ON TRACK. WE ARE EXPECTING AN ACTIVE CONVECTIVE DAY ACROSS THE REGION TODAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER MS CONTINUES TO DRIFT SLOWLY TO THE W. SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER THE WRN FL PANHANDLE. THE 12Z KTAE SOUNDING SHOWS LOW TO MID LEVEL FLOW SE 5-10 KT. THIS IS A TYPE 6 SEA BREEZE REGIME WHICH GENERALLY FAVORS OUR WRN ZONES IN TERMS OF CONVECTIVE COVERAGE. WE MODIFIED THE SOUNDING USING AN AFTERNOON PARCEL OF 88/68 TO GET CAPE AROUND 2800 J/KG AND PW JUST OVER AND INCH AND A HALF. MID LEVEL THETA-E IS 325 WHICH IS CLOSE TO NORMAL. THE LATEST WRF RUN ALSO FAVORS THE WRN ZONES. INHERITED POPS SHOW CATEGORICAL NW AND LIKELY TO THE S AND E. THIS SEEMS MORE THAN JUSTIFIED AND BLENDS WELL WITH ADJACENT OFFICES... SO NO UPDATE IS NECESSARY. && .MARINE...THE WEAK PRESSURE PATTERN...TYPICAL FOR THIS TIME OF YEAR...WILL CONTINUE INTO THE WORK WEEK. THE RESULT WILL BE IN A CONTINUATION OF LOW WINDS AND SEAS...EXCEPT IN THE VICINITY OF ANY STRONG THUNDERSTORMS. && .AVIATION...THROUGH 12Z SUN. EARLY MORNING PATCHY FOG IS LIFTING WITH THE MORNING HEATING. FOG GOT DENSE BRIEFLY AROUND KECP...BUT VISIBILITIES ARE BACK UP INTO THE MVFR RANGE AND WILL SOON BE BACK TO VFR FOR ALL TERMINALS. SEA-BREEZES WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE ANOTHER AFTERNOON AND EVENING WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS. HAVE TEMPOS FOR THE STORM POTENTIAL AT ALL TERMINALS. STORM COVERAGE AND INTENSITY WILL DIMINISH SLOWLY AFTER SUNSET IN TYPICAL SUMMER FASHION. LATE AT NIGHT THE MOIST LOW LEVELS WILL LEAD TO PATCHY GROUND FOG ONCE AGAIN. ALL TERMINALS WILL HAVE THE POTENTIAL TO SEE MVFR VIS TOWARD SUNRISE. BRIEF LOWER VISIBILITIES DOWN TO IFR WILL BE MOST LIKELY FOR KTLH AND KECP. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE UPCOMING WEEK. && .PREV DISCUSSION... 304 AM EDT SAT MAY 29 2010 SHORT TERM...TODAY THROUGH MON. THE AFOREMENTIONED UPPER LEVEL LOW IS FORECAST TO INFLUENCE THE WEATHER OVER OUR AREA THROUGH THE MEMORIAL DAY HOLIDAY AS IT STALLS WEST OF OUR REGION. IT WILL PROVIDE WEAK LARGE SCALE LIFT AND COOLER AIR ALOFT (TO HELP MAINTAIN INSTABILITY). ALTHOUGH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE OVERNIGHT HOURS THROUGH THE WEEKEND...THE BEST CHANCE FOR RAIN WILL COME DURING THE LATE MORNING THROUGH EARLY EVENING HOURS WHEN MAXIMUM DESTABILIZATION OCCURS AND THE SEA BREEZE FRONTS INTERACT WITH OTHER MESOSCALE BOUNDARIES TO HELP TRIGGER DEEP MOIST CONVECTION. RAIN IS LIKELY EACH DAY THROUGH MONDAY...BUT IT STILL MAY BE POSSIBLE TO WORK IN OUTDOOR HOLIDAY PLANS BETWEEN STORMS AS MOST STORMS WILL ONLY LAST AN HOUR OR SO. THE LACK OF STRONG WINDS ALOFT WILL LIKELY PREVENT SIGNIFICANT STORM ORGANIZATION TODAY...BUT AS WE OBSERVED FRIDAY...ISOLATED PULSE STORMS CAN OCCUR ON MOST ANY DAY DURING THE SUMMER WITH LITTLE SIGNAL IN THE LARGE SCALE THERMODYNAMIC OR KINEMATIC FIELDS. THE CHANCE FOR A SEVERE STORM WITHIN 25 MILES OF A POINT IS 5 PERCENT...AND THE MAIN THREAT WOULD BE WIND GUSTS NEAR 50 KT AND QUARTER SIZE HAIL. THUS THE MOST LIKELY WEATHER HAZARD PEOPLE WILL FACE THIS WEEKEND IS LIGHTNING. TEMPERATURES WILL BE A BIT COOLER THAN AVERAGE BECAUSE OF THE INCREASED CLOUD COVER AND RAIN. .LONG TERM...MON NIGHT THROUGH SAT. MONDAY NIGHT THROUGH NEXT SATURDAY...A BROAD LONGWAVE TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN CONUS. THE GFS SHOWS A COLD FRONT PASSING THROUGH OUR CWA FRIDAY NIGHT/SATURDAY WITH A MUCH DRIER AIRMASS FILTERING IN ON NORTHERLY WINDS. OTHERWISE...FOR THE UPCOMING WEEK WE WILL SEE A CONTINUATION OF UNSETTLED WEATHER WITH DEEP SOUTHERLY FLOW...ABUNDANT MOISTURE AND SEVERAL UPPER LEVEL IMPULSES FOR THE GENERATION OF DAILY SHOWERS/TSTMS. MIN TEMPS WILL BE SLIGHTLY ABOVE NORMAL WHILE AFTERNOON TEMPS WILL BE NEAR SEASONAL LEVELS EACH DAY. AFTERNOON TEMPS WILL EDGE UPWARDS A DEGREE OR TWO EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 88 70 86 68 87 / 70 40 70 40 60 PANAMA CITY 86 72 84 72 86 / 70 40 60 40 50 DOTHAN 88 69 87 69 89 / 80 40 70 40 60 ALBANY 89 68 86 68 89 / 80 40 70 40 60 VALDOSTA 87 68 86 68 87 / 70 40 70 30 60 CROSS CITY 88 69 88 68 87 / 70 40 70 40 60 APALACHICOLA 85 73 84 72 84 / 50 30 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...MROCZKA PREVIOUS DISCUSSIONS...FOURNIER/BARRY REST OF DISCUSSION...WOOL
Hazardous weather outlook, May 29, 2:39 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 AM EDT SAT MAY 29 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-300745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 339 AM EDT SAT MAY 29 2010 /239 AM CDT SAT MAY 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. THE LACK OF STRONG WINDS ALOFT SHOULD LIMIT STORM ORGANIZATION...BUT A FEW STORMS COULD BRIEFLY APPROACH OR REACH SEVERE LEVELS...WITH WIND GUSTS NEAR 60 MPH AND QUARTER SIZE HAIL POSSIBLE. THE CHANCE FOR SEVERE STORMS WITHIN 25 MILES OF ANY POINT IS 5 PERCENT. THE THREAT IS EXPECTED TO DIMINISH AFTER SUNSET. BRIEF FLOODING OF POOR DRAINAGE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MEMORIAL DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ONCE AGAIN...LIGHT WINDS ALOFT WILL LIMIT THE THREAT FOR ORGANIZED SEVERE STORMS...BUT A FEW BRIEF STRONG TO SEVERE STORMS ARE NEARLY IMPOSSIBLE TO RULE OUT THIS TIME OF YEAR. THE MOST LIKELY WEATHER HAZARD PEOPLE WILL FACE THIS WEEKEND IS LIGHTNING. THE WEATHER PATTERN IS EXPECTED TO BECOME MORE TYPICAL OF SUMMERTIME LATER IN THE WEEK...WITH JUST ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, May 29, 11:04 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1204 PM EDT SAT MAY 29 2010 FLZ007-008-291630- CENTRAL WALTON-NORTH WALTON- 1104 AM CDT SAT MAY 29 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1130 AM CDT AT 1100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF DEERLAND...OR 12 MILES WEST OF DE FUNIAK SPRINGS...DRIFTING SLOWLY NORTH AT AROUND 5 MPH. PEOPLE IN WESTERN WALTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, May 29, 11:20 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1220 PM EDT SAT MAY 29 2010 ALZ065-291700- COFFEE- 1120 AM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL NOON CDT AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLENWOOD TO 10 MILES SOUTHWEST OF ELBA...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF LUVERNE TO 10 MILES SOUTHWEST OF ELBA. THESE STORMS WERE MOVING SLOWLY NORTH AT AROUND 10 MPH. PEOPLE IN NORTHWESTERN COFFEE COUNTY...INCLUDING THE CITY OF ELBA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, May 29, 12:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EDT SAT MAY 29 2010 FLZ016-017-291815- GADSDEN-LEON- 140 PM EDT SAT MAY 29 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND WESTERN LEON COUNTIES... * UNTIL 215 PM EDT AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TALLAHASSEE...MOVING NORTH AT 10 MPH. PEOPLE IN WESTERN LEON AND GADSDEN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Local storm report, May 29, 1:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
202 PM EDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 E QUINCY 30.58N 84.50W
05/29/2010 E0.50 INCH GADSDEN FL PUBLIC
&&
MROCZKAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 26 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.